MAUDE Adverse Event Report: ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. COBLATOR II CONTROLLER 240V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EC8001-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that the device had a crackling noise with smoke coming out of the controller, the it stopped working.It is unknown when did the event occurred, if a back up device was available to complete the procedure or if a delay was caused by the device malfunction, but no patient injuries were reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.There are no indications to suggest the device did not meet product specifications upon release into distribution.

Brand Name
COBLATOR II CONTROLLER 240V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8732143
Report Number3006524618-2019-00304
Device Sequence Number16762229
Product Code GEI
UDI-Device Identifier00817470002164
UDI-Public00817470002164
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC8001-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1